Alert archive / California / Winter Weather Advisories in 2012

Winter Weather Advisory 1, NWS Eureka, CA

January 16, 2012

NWS Eureka, CA issued this winter weather advisory at Jan 16, 2012, 4:51 PM PST. It took effect at Jan 17, 2012, 10:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 4:51 PM PST (00:51 UTC)
In effect from
Jan 17, 2012, 10:00 PM PST
Expired
Jan 18, 2012, 9:42 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS46 KEKA 170051
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
451 PM PST MON JAN 16 2012

CAZ003-004-076-172300-
/O.NEW.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
451 PM PST MON JAN 16 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 4 PM
PST WEDNESDAY ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 1500 FEET FOR SNOW WHICH IS IN EFFECT FROM
10 PM TUESDAY TO 4 PM PST WEDNESDAY.

* SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 1500 FEET
  ACROSS TRINITY COUNTY AND INTERIOR AREAS OF HUMBOLDT AND DEL
  NORTE COUNTIES LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING
  CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 199...
  299 AND 36. 

* CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING.... 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
5 follow-up statements
278 
WWUS46 KEKA 171106
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PST TUE JAN 17 2012

CAZ076-171215-
/O.CAN.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
MENDOCINO INTERIOR-
306 AM PST TUE JAN 17 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

CAZ003-004-171915-
/O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
306 AM PST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 PM PST WEDNESDAY ABOVE 1500 FEET...

A WINTER WEATHER ADVISORY ABOVE 1500 FEET REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 1500 FEET
  ACROSS TRINITY COUNTY AND INTERIOR AREAS OF HUMBOLDT AND DEL
  NORTE COUNTIES LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 
  199...299 AND 36. 

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT
  ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
134 
WWUS46 KEKA 172340
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST TUE JAN 17 2012

CAZ004-180745-
/O.UPG.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
/O.NEW.KEKA.WS.W.0001.120118T0600Z-120119T1800Z/
UPPER TRINITY RIVER-
340 PM PST TUE JAN 17 2012

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING ABOVE 2000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
10 PM THIS EVENING TO 10 AM PST THURSDAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS LATE TONIGHT. SNOW
  LEVELS WILL RISE THROUGH THE DAY WEDNESDAY...HOWEVER COLD AIR
  WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE
  TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY
  LOWER IN THESE AREAS.

* FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY
  CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT STORM
  TOTALS OF 6 TO 9 INCHES ARE EXPECTED AS LOW AS 2000 FEET.

* SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED FROM 1500 TO 3000
  FEET ACROSS TRINITY COUNTY.

* SIGNIFICANTLY HIGHER AMOUNTS ARE EXPECTED OVER 3500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING
  CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 299
  AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

CAZ003-180745-
/O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
NORTH COAST INTERIOR-
340 PM PST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 4 PM PST WEDNESDAY ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 2000 FEET
  ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE
  TONIGHT THROUGH WEDNESDAY AFTERNOON. LESS THAN 3 INCHES MAY FALL
  AS LOW AS 1500 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS. THE SNOW WILL IMPACT HIGHER PASSES OF HIGHWAYS 
  199...299 AND 36.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVEL LING. 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
171 
WWUS46 KEKA 180430
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 PM PST TUE JAN 17 2012

CAZ004-181230-
/O.CON.KEKA.WS.W.0001.120118T0600Z-120119T1800Z/
UPPER TRINITY RIVER-
830 PM PST TUE JAN 17 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2000 FEET...

A WINTER STORM WARNING ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
10 AM PST THURSDAY.

* FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY
  CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT...STORM
  TOTALS OF 6 TO 9 INCHES ARE EXPECTED. SNOW ACCUMULATIONS OF 3 TO
  7 INCHES EXPECTED BELOW 3000 FEET ACROSS TRINITY COUNTY. THE
  SNOW WILL IMPACT HIGHWAYS 3...36 AND 299.

* INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS LATE TONIGHT. SNOW
  LEVELS WILL RISE THROUGH THE DAY WEDNESDAY...HOWEVER COLD AIR
  WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE
  TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY
  LOWER IN THESE AREAS.

* SIGNIFICANTLY HIGHER AMOUNTS ARE EXPECTED ABOVE 3500 FEET.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK
  THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND
  BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-181230-
/O.CON.KEKA.WW.Y.0001.120118T0600Z-120119T0000Z/
NORTH COAST INTERIOR-
830 PM PST TUE JAN 17 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
WEDNESDAY ABOVE 2000 FEET...

A WINTER WEATHER ADVISORY ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED ABOVE 2000 FEET
  ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES LATE
  TONIGHT THROUGH WEDNESDAY AFTERNOON. LESS THAN 3 INCHES MAY FALL
  AS LOW AS 1500 FEET. THE SNOW WILL IMPACT PASSES ALONG HIGHWAYS
  199...299 AND 36.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
189 
WWUS46 KEKA 181121
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
321 AM PST WED JAN 18 2012

CAZ004-190000-
/O.CON.KEKA.WS.W.0001.000000T0000Z-120119T1800Z/
UPPER TRINITY RIVER-
321 AM PST WED JAN 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2000 FEET...

* FOR THE HAYFORK VALLEY AND FROM WEAVERVILLE TO TRINITY 
  CENTER...INCLUDING OREGON MOUNTAIN AND BUCKHORN SUMMIT... 
  STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED. SNOW ACCUMULATIONS 
  OF 4 TO 8 INCHES EXPECTED BELOW 3000 FEET ACROSS TRINITY 
  COUNTY. THE SNOW WILL IMPACT HIGHWAYS 3...36 AND 299. 

* INITIALLY SNOW WILL FALL AT THE VALLEY FLOORS EARLY THIS
  MORNING. SNOW LEVELS WILL RISE THROUGH THE DAY TODAY. HOWEVER...
  COLD AIR WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM
  WEAVERVILLE TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS
  SIGNIFICANTLY LOWER IN THESE AREAS.

* SIGNIFICANTLY HIGHER SNOW AMOUNTS ARE EXPECTED ABOVE 3500 FEET
  WITH 2 FOOT STORM TOTALS POSSIBLE.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS 
  TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ003-190000-
/O.CON.KEKA.WW.Y.0001.000000T0000Z-120119T0000Z/
NORTH COAST INTERIOR-
321 AM PST WED JAN 18 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 2000 FEET... 

* SNOW ACCUMULATIONS OF 2 TO 6 INCHES EXPECTED ABOVE 2000 FEET
  ACROSS INTERIOR AREAS OF HUMBOLDT AND DEL NORTE COUNTIES THROUGH
  THIS AFTERNOON. THE SNOW WILL IMPACT PASSES ALONG HIGHWAYS
  199...299 AND 36.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS 
  TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
240 
WWUS46 KEKA 181742
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
942 AM PST WED JAN 18 2012

CAZ003-181845-
/O.CAN.KEKA.WW.Y.0001.000000T0000Z-120119T0000Z/
NORTH COAST INTERIOR-
942 AM PST WED JAN 18 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW LEVELS HAVE RISEN TO AROUND 3500 FEET AND WILL CONTINUE TO
RISE THROUGH THE DAY TO AROUND 5000 FEET BY LATE THIS AFTERNOON.
SNOW IS STILL EXPECTED ABOVE THE SNOW LEVEL BUT WILL REMAIN BELOW
ADVISORY LEVELS. A FEW AREAS OF LOWER SNOW LEVELS ARE POSSIBLE IN
THE KLAMATH RIVER VALLEY AND OTHER PROTECTED VALLEYS...HOWEVER SNOW
AMOUNTS IN THESE ARE EXPECTED LESS THAN 2 INCHES.

$$

CAZ004-190145-
/O.CON.KEKA.WS.W.0001.000000T0000Z-120119T1800Z/
UPPER TRINITY RIVER-
942 AM PST WED JAN 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 2000 FEET...

A WINTER STORM WARNING ABOVE 2000 FEET REMAINS IN EFFECT UNTIL
10 AM PST THURSDAY. 

* SNOW LEVELS WILL RISE THROUGH THE DAY TODAY. HOWEVER...COLD AIR
  WILL REMAIN TRAPPED IN THE HAYFORK VALLEY AND FROM WEAVERVILLE
  TO TRINITY CENTER. THIS WILL KEEP SNOW LEVELS SIGNIFICANTLY
  LOWER IN THESE AREAS. ADDITIONAL SNOWFALL ACCUMULATIONS OF 5 TO
  10 INCHES IS EXPECTED.

* SIGNIFICANTLY HIGHER SNOW AMOUNTS ABOVE 3500 FEET WITH 2 FOOT
  STORM TOTALS POSSIBLE.

* SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS 
  CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE 
  TRAVEL LING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS 
  TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 3:06 PM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 16, 3:06 PM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
306 PM PST MON JAN 16 2012

.SYNOPSIS...A FEW SHOWERS WITH COOL TEMPERATURES ARE EXPECTED
TONIGHT INTO TUESDAY. STRONG SOUTHERLY WINDS WILL DEVELOP LATE
TUESDAY NIGHT INTO WEDNESDAY ACROSS HUMBOLDT AND DEL NORTE
COUNTIES. RAIN WILL SPREAD OVER NORTHWESTERN CALIFORNIA
WEDNESDAY...AND CONTINUE INTO THE WEEKEND.

&&

.SHORT TERM...LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT WILL
ALLOW TEMPERATURES TO FALL QUICKLY OVERNIGHT TO NEAR THE SAME
LOW TEMPERATURES AS LAST NIGHT. HOWEVER AS THE COLDEST AIR IS NOW
MOVING EAST OF THE AREA WITH THE UPPER LEVEL TROUGH...EXPECTING
TEMPS TO BE JUST A DEGREE OR TWO WARMER THEN LAST NIGHT...AND A
HARD FREEZE WARNING WILL NOT BE ISSUED FOR THE COAST. STILL
TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S IN COASTAL
ZONES AND INTO THE LOWER 20S AND TEENS IN INTERIOR VALLEYS.

AS A STORM SYSTEM BEGINS TO MOVE CLOSER TO THE REGION ON
TUESDAY...SOUTHERLY FLOW WILL INCREASE AND TEMPERATURES WILL WARM
ALOFT. THIS WILL RESULT IN HIGHS TUESDAY RISING INTO THE LOWER 50S
AND UPPER 40S ACROSS THE SOUTH AND WEST OF THE CWA WITH LOWER
TEMPS IN TRINITY COUNTY. ADDITIONALLY CLOUD COVER WILL BE ON THE
INCREASE AS UPPER LEVEL AND MID LEVEL CLOUDS AHEAD OF THE
APPROACHING SYSTEM SPREAD OVER THE REGION. WARM AIR ADVECTION AND
INCREASING ISENTROPIC LIFT...ALONG WITH THE PASSAGE OF A WEAK
SHORTWAVE TROUGH IN THE UPPER LEVELS...SHOULD RESULT IN SOME
SHOWER ACTIVITY ACROSS NORTHERN HUMBOLDT AND DEL NORTE COUNTIES
TUESDAY INTO TUESDAY NIGHT.

MODELS HAVE TRENDED TODAY TOWARD A DELAYED START OF THE HEAVIEST
RAINFALL WITH THE SYSTEM TUESDAY NIGHT THROUGH WEDNESDAY AND NOW
HOLD THE HEAVY RAIN OFF UNTIL WEDNESDAY MORNING. AT THIS TIME THE
FORECAST HAS BEEN LEFT AS IS WITH HEAVY RAIN STARTING TUESDAY
NIGHT ACROSS THE NORTH...BUT IF THE MODEL TREND CONTINUES THIS MAY
HAVE TO BE ADJUSTED. THIS MAY ALSO INFLUENCE THE WIND FORECAST
WITH THE SYSTEM POSSIBLY MOVING INLAND A LITTLE SLOWER WITH WIND
GUSTS STILL EXPECTED TO EXCEED 60 MPH IN THE COASTAL MOUNTAIN
RANGES AND 45 MPH ON THE COASTAL PLAIN LATE TUESDAY NIGHT INTO
WEDNESDAY...BUT POSSIBLY LINGERING INTO WEDNESDAY NIGHT. THESE
STRONG WINDS ARE DUE TO A VERY STRONG COASTAL JET WHERE 925 MB
WINDS WILL RANGE BETWEEN 50 AND 70 KTS. A WIND ADVISORY WILL
LIKELY BE NEEDED.

AS THE PRECIPITATION SPREADS INLAND WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING WARM AIR ADVECTION WILL CONTINUE TO INCREASE
ACROSS THE CWA RESULTING IN RISING SNOW LEVELS. SNOW LEVELS WILL
LIKELY BEGIN AROUND 2000-2500 FEET WEDNESDAY MORNING ALLOWING SNOW
TO BEGIN TO FALL ON MOUNTAIN PASSES. A QUICK BURST OF SNOWFALL
INTO ADVISORY LEVELS COULD OCCUR WEDNESDAY BELOW 5000 FEET AS THE
SNOW LEVELS RISE AND PRECIPITATION MOVES INLAND. ADDITIONALLY COLD
AIR WILL ALSO BE TRAPPED IN INTERIOR VALLEYS OF TRINITY COUNTY
WHICH COULD RESULT IN SOME LIGHTER SNOW ACCUMULATION DOWN TO
VALLEY FLOORS WEDNESDAY BEFORE THE COLD AIR IS SCOURED OUT
WEDNESDAY EVENING. HEAVY SNOW IS EXPECTED ABOVE 5000 FEET. A
WINTER WEATHER ADVISORY MAY BE NEEDED FOR ELEVATIONS ABOVE 2500
FEET FOR A BRIEF TIME WEDNESDAY. ANY SNOW THAT DOES FALL WILL
QUICKLY BECOME SLUSH RESULTING IN VERY SLICK ROADWAYS AS SNOW
CHANGES TO RAIN. RAINFALL ON WEDNESDAY ACROSS MUCH OF THE CWA WILL
BE QUITE HEAVY...MEASURED IN INCHES IN FAVORED LOCATIONS. RPA

.LONG TERM...WEDNESDAY NIGHT INTO THURSDAY A STRONG SHORTWAVE WILL
CONTINUE TO BRING RAIN MOST PRECIPITATION IS EXPECTED TO HAVE
CHANGED OVER TO RAIN WITH SNOW LEVELS RISING TO AROUND 4500 TO
5000 FT. GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM AS WELL. WINDS
ARE EXPECTED TO REMAIN ELEVATED THROUGH THURSDAY MORNING. GUSTS TO
45 MPH ARE EXPECTED ALONG THE COAST WITH GUSTS TO 60 MPH OVER
HIGHER TERRAIN. HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF THE
AREA. A STREAM OF MOISTURE WITH PWATS 1-1.2 INCHES WITH ORIGINS IN
THE TROPICS IS EXPECTED TO BE AIMED AT THE NORTHCOAST OF CA
WEDNESDAY NIGHT INTO THURSDAY MORNING. WIDESPREAD RAINFALL AMOUNTS
OF 3 TO 5 INCHES WITH 6 TO 10 INCHES IN FAVORED AREAS. PRECIP MAY
BE SLOWER TO START IN SOUTHERN MENDOCINO COUNTY...HOWEVER THE
MODELS ARE SHOWING THE STREAM OF MOISTURE SLOWLY SINKING SOUTH
WEDNESDAY NIGHT INTO THURSDAY MORNING SO IT SHOULD GET THERE
EVENTUALLY. THROUGH THE DAY ON THURSDAY HEAVY RAIN IS EXPECTED TO
PUSH SOUTH AND BEGIN TO TAPER OFF FROM NORTH TO SOUTH. WIDESPREAD
RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH 6 TO 10 INCHES IN FAVORED
AREAS ARE EXPECTED FROM THIS SYSTEM. THIS BREAK HOWEVER WILL BE
SHORT LIVED AS ANOTHER STRONG SYSTEM MOVES IN LATE THURSDAY NIGHT
OR FRIDAY. THE GFS AND ECMWF ARE STILL SLIGHTLY DIFFERENT ON THE
TIMING...BUT AGREE ON THE IDEA OF A SECOND SYSTEM. ADDED HEAVY
RAIN TO THE FORECAST FOR FRIDAY.

FRIDAY NIGHT INTO SATURDAY MODELS ARE STILL SHOWING SOME LINGERING
SHOWERS...HOWEVER PRECIP AMOUNTS LOOK TO BE MUCH LIGHT. SUNDAY
ANOTHER SYSTEM IS EXPECTED...ALTHOUGH TIMING IS STILL UNCERTAIN.
MONDAY LOOKS TO BE DRY HOWEVER WITH QUICK SHORTWAVE
RIDGE...HOWEVER IT ADDITIONAL SYSTEM ARE IN STORE AFTER THAT. MKK

&&

.AVIATION...A COLD UPPER LEVEL LOW CONTINUES TO MOVE THROUGH THE
REGION WITH MOSTLY CLEAR SKIES ACROSS THE CWA. A FEW SHOWERS MAY
LINGER ALONG THE COAST OVERNIGHT AND SOME PATCHY FOG IS POSSIBLE
IN VALLEY LOCATIONS LATE. OTHERWISE VFR CONDITIONS ARE EXPECTED.
ONSHORE FLOW AND WARM AIR ADVECTION ON TUESDAY WILL RESULT IN
INCREASING CHANCES OF RAINFALL ACROSS NORTH HUMBOLDT AND DEL NORTE
COUNTIES AND MVFR OR LOWER CIGS OR VSBYS WILL BE POSSIBLE.
SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY TUESDAY AT ACV AND
CEC. RPA

&&

.MARINE...A DIGGING UPPER TROUGH FROM THE GULF OF ALASKA WILL
ENTRAIN THE SUBTROPICAL JET ALONG THE PAC NW COAST DURING THE
COMING DAYS. CURRENTLY, WINDS AND SEAS ARE ON THE DECAY AS NW
CALIFORNIA REMAINS BETWEEN SYSTEMS. THERE WILL BE A BRIEF RIDGE
POP OVER THE AREA EARLY TUE AS THE WINDS BACK TO THE S AHEAD OF A
WARM FRONT MOVING IN WITH THE SYSTEM. THE WARM FRONT WILL PASS THE
AREA EARLY WED MORNING, BUT THE PRESSURE GRADIENT WILL TIGHTEN
ACROSS THE WATERS LATE TUESDAY NIGHT AND INTO WED MORNING, DUE LOW
PRESSURE TO THE NNW AND HIGH PRESSURE TO THE SSE. THIS WILL BRING
IN GALE CONDITIONS TO ALL WATERS AND POSSIBLE STORM CONDITIONS TO
THE NORTHERN OUTER WATERS. WINDS WILL RISE RAPIDLY AND SEAS WILL
BUILD QUICKLY WITH THE WINDS OVERNIGHT TUE. SEAS WILL REACH TO
NEAR 30 FT IN THE FAR NW PORTION OF THE WATERS AND TO AROUND 15 FT
NEAR POINT ARENA. WHILE GALE WINDS WILL ONLY LAST FOR ABOUT 12 TO
18 HOURS, THE EFFECTS OF THE WINDS WILL LINGER FOR ANOTHER 12
HOURS AT LEAST. ALSO A LONGER PERIOD POST FRONTAL WAVE SYSTEM WILL
MOVE INTO THE WATERS MAINTAINING HIGHER SEAS. 12Z MODELS FROM
TODAY ARE SHOWING A LONGER STRETCH OF HIGHER WINDS, MAINTAINING
NEAR GALE CONDITIONS WELL INTO WED. MODELS ARE HAVING ISSUES
AGREEING ON A GOOD SOLUTION FOR THU AND BEYOND, SO HAVE KEPT WITH
A MAINLY SW TO W WIND PATTERN. THIS WILL UPDATE OVER THE COMING
DAYS, AND WILL LIKELY CHANGE. THE WWIII IS TRYING TO SHOW ANOTHER
LARGE WAVE SYSTEM COMING INTO THE WATERS BY THE WEEKEND. IT PULLED
BACK FROM YESTERDAYS RUN, BUT IS STILL IN THE 15 TO 20 FT RANGE.
/54

&&

.HYDROLOGY...WITH THE HEAVY RAINFALL WEDNESDAY THROUGH THURSDAY
NIGHT RIVERS ARE EXPECTED TO RISE RAPIDLY. MOST OF THE RIVERS ARE
FORECAST TO BE NEAR OR EXCEED ACTION STAGE. IT IS POSSIBLE A FEW
OF THE RIVERS MAY REACH FLOOD STAGE. WITH THIS HEAVY RAIN SMALL
STREAMS MAY EXCEED THEIR BANKS AND FLOOD SMALL ROADS IN LOW LYING
AREAS. ANOTHER SYSTEM IS EXPECTED LATE THURSDAY NIGHT INTO FRIDAY
WHICH MAY PUT MORE STRESS ON THE RIVERS.

.COASTAL FLOODING...ISSUED A COASTAL FLOOD WATCH TODAY FOR THE
HIGH TIDE WEDNESDAY MORNING. ASTRONOMICAL HIGH TIDE IS 7.76 FT AT
6:42 AM AT THE HUMBOLDT BAY TIDE GAGE. SOUTHERLY WINDS WILL BE
INCREASING TUESDAY NIGHT MAY BE ABLE TO CAUSE A STORM SURGE OFF
AROUND 1 FT BRINGING IT UP TO NEARLY 9 FT. THIS IS HIGH ENOUGH TO
CAUSE FLOODING IN LOW LYING AREAS OF KING SALMON AND OTHER AREAS
PRONE TO COASTAL FLOODING DUE TO HIGH TIDES. WEDNESDAY MORNING IS
MARGINAL HOWEVER THE ASTRONOMICAL TIDES AND THE WINDS INCREASE FOR
THURSDAY MORNING AND FRIDAY MORNING SO THESE WILL NEED TO BE WATCH
CLOSELY. IN ADDITION BREAKERS TO AROUND 20FT ARE EXPECTED ALONG
THE BEACHES. THIS MAY CAUSE SOME BEACH EROSION.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
COASTAL FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
PZZ455.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING
PZZ450.
STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
PZZ470.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jan 16, 3:48 PM PST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
348 PM PST MON JAN 16 2012

CAZ001-180000-
REDWOOD COAST-
348 PM PST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...COASTAL FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A CHANGE TO A VERY RAINY PATTERN IS EXPECTED TO OCCUR NEXT WEEK.
PERIODS OF HEAVY RAIN AND GUSTY WINDS WILL BEGIN LATE TUESDAY AND
PERSIST THROUGH NEXT WEEKEND.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45
MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION
WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES
IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS.

COASTAL FLOODING DUE TO A COMBINATION OF HIGH TIDES...HEAVY RAIN AND
SOUTHERLY STORM SURGE IS EXPECTED ACROSS LOW LYING AREAS SUCH AS
KING SALMON. COASTAL FLOODING MAY CONTINUE THROUGH THE REMAINDER
OF THE WEEK AS TIDES REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME.

CAZ003-004-180000-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
348 PM PST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE SECOND HALF
OF THE WEEK.

SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40
MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION
WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES
IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME.

CAZ002-076-180000-
MENDOCINO COAST-MENDOCINO INTERIOR-
348 PM PST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE SECOND HALF
OF THE WEEK.

SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35
MPH LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED ACROSS THE REGION
WEDNESDAY THROUGH THE END OF THE WEEK. THIS MAY CAUSE RAPID RISES
IN RIVERS AND PONDING OF WATER IN LOW LYING AREAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 1:26 AM PSTHard Freeze WarningEKA7 hr
Jan 17, 3:05 AM PSTWind AdvisoryEKA36 hr
Jan 17, 3:15 AM PSTGale WarningEKA59 hr
Jan 17, 3:15 AM PSTSmall Craft AdvisoryEKA35 hr
Jan 17, 3:15 AM PSTStorm WarningEKA35 hr
Jan 17, 2:30 PM PSTGale WarningEKA6 hr
Jan 17, 3:23 PM PSTCoastal Flood AdvisoryEKA18 hr
Jan 17, 3:40 PM PSTWinter Storm WarningEKA31 hr

Nearby

Winter Weather Advisories in California, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.